Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 121, NWS Kansas City, MO

July 3, 2016Jackson County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 3, 2016, 3:11 AM CDT for Jackson County, Missouri. It took effect at Jul 3, 2016, 5:41 AM CDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Jul 3, 2016, 3:11 AM CDT (08:11 UTC)
In effect from
Jul 3, 2016, 5:41 AM CDT
Expired
Jul 4, 2016, 1:45 PM CDT
In force
32 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Blue River (MO) near Lake City (LKCM7). The gauge peaked at 17.25 ft at Jul 3, 2016, 5:00 AM CDT.

actionminormoderate102007/0307/0407/05
Action stage
12 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06894000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

993 
WGUS43 KEAX 030811
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
311 AM CDT SUN JUL 3 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Little Blue River near Lake City affecting Jackson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC095-040811-
/O.NEW.KEAX.FL.W.0121.160703T1041Z-160704T1845Z/
/LKCM7.1.ER.160703T1041Z.160703T1200Z.160703T1845Z.NO/
311 AM CDT SUN JUL 3 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Little Blue River near Lake City.
* until Monday afternoon.
* At  2:45 AM Sunday the stage was 12.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 20.4 feet by this morning. The river will 
  fall below flood stage by this afternoon.
* At 18.0 feet...Low-lying areas adjacent to the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Little Blue River
  Lake City       18   12.6   Sun 03 AM   20.4 this morning
     
&&
  
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432

  

$$
1 follow-up statement
896 
WGUS83 KEAX 031434
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
934 AM CDT SUN JUL 3 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...Kansas...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

  Little Blue River near Lake City affecting Jackson County.

  Little Platte River at Smithville affecting Clay and Platte 
  Counties.

  Marais Des Cygnes River at Osawatomie affecting Miami County.

  Marais Des Cygnes River at La Cygne affecting Linn County.

  Marais Des Cygnes River near Trading Post affecting Linn and Bates 
  Counties.


&&

MOC037-083-101-031504-
/O.CAN.KEAX.FL.W.0109.000000T0000Z-160705T1300Z/
/BLRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
934 AM CDT SUN JUL 3 2016

The Flood Warning is cancelled for
  The Big Creek at Blairstown.
* At  9:00 AM Sunday the stage was 14.4 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  19.9 feet Monday morning.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   14.4   Sun 09 AM   19.9 Monday morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC095-031504-
/O.CAN.KEAX.FL.W.0121.000000T0000Z-160704T1845Z/
/LKCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 AM CDT SUN JUL 3 2016

The Flood Warning is cancelled for
  The Little Blue River near Lake City.
* At  8:45 AM Sunday the stage was 15.3 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.3 feet. The 
  river will continue to fall to 7.9 feet by Monday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Little Blue River
  Lake City       18   15.3   Sun 09 AM   14.2 this afternoon
     
&&
  
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432

  

$$

MOC047-165-031504-
/O.CAN.KEAX.FL.W.0120.000000T0000Z-160704T1351Z/
/SMHM7.1.ER.160703T0948Z.160703T1015Z.160703T1031Z.NO/
934 AM CDT SUN JUL 3 2016

The Flood Warning is cancelled for
  The Little Platte River at Smithville.
* At  8:30 AM Sunday the stage was 23.8 feet.
* Flood stage is 27.0 feet.
* Fell below flood stage at  5:31 AM Sunday.
* Forecast...The river will continue to fall to 15.1 feet by Monday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Little Platte River
  Smithville      27   23.8   Sun 08 AM   21.4 this afternoon
     
&&
  
LAT...LON 3938 9457 3939 9466 3940 9467 3941 9464 3941 9457

  

$$

KSC121-031504-
/O.CAN.KEAX.FL.W.0115.000000T0000Z-160706T1800Z/
/OSMK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 AM CDT SUN JUL 3 2016

The Flood Warning is cancelled for
  The Marais Des Cygnes River at Osawatomie.
* At  7:30 AM Sunday the stage was 20.1 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  27.4 feet early Monday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  Osawatomie      28   20.1   Sun 07 AM   27.4 early Monday morning
     
&&
  
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507

  

$$

KSC107-031504-
/O.CAN.KEAX.FL.W.0116.000000T0000Z-160703T1434Z/
/LCGK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 AM CDT SUN JUL 3 2016

The Flood Warning is cancelled for
  The Marais Des Cygnes River at La Cygne.
* At  9:15 AM Sunday the stage was 9.2 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  21.6 feet Monday evening.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  La Cygne        25    9.2   Sun 09 AM   21.6 Monday evening
     
&&
  
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483

  

$$

KSC107-MOC013-031504-
/O.CAN.KEAX.FL.W.0117.000000T0000Z-160703T1434Z/
/TPOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
934 AM CDT SUN JUL 3 2016

The Flood Warning is cancelled for
  The Marais Des Cygnes River near Trading Post.
* At  8:45 AM Sunday the stage was 7.6 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  20.1 feet Tuesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  Trading Post    27    7.6   Sun 09 AM   20.1 Tuesday morning
     
&&
  
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447 3821 9470

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 3, 12:09 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 3, 12:09 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1209 AM CDT SUN JUL 3 2016

.Discussion...
Issued at 338 PM CDT SAT JUL 2 2016

Widespread light to moderate rain continues through the afternoon
and evening hours as strong isentropic lift ahead of the incoming
mid level trough. Seeing as though precipitation has been ongoing
all day the boundary layer across the area is fairly stable as
surface temperatures remain in the 60s and lower 70s. Just to the
south of the deeper cloud cover, namely across southern Kansas and
Missouri the sun has allowed for ample warming into the middle to
upper 80s. Instability on the order of 1500+ J/kg has built in over
that area, which should allow for thunderstorm development later
this afternoon and this evening. The area with the best convergence
at the surface appears to be in central and southern/southeastern
Kansas, and this area is most likely to be the breeding ground for
these afternoon/evening thunderstorms. Expect this activity to roll
east or slightly southeast with time, which would mean some
thunderstorm action perhaps for the southern half of the forecast
area. With the boundary being reinforced by ongoing rain, it's
unlikely that the axis of instability will work very far north. This
focus for low level ascent remaining so far south with a good low
level jet around 30 to 40 kts transporting plenty of moisture north
and over the cooler air should help keep widespread rain with some
embedded thunderstorms going through the overnight hours. This
isentropic component to the system will be supplemented by the mid
level wave, which will ultimately drop east/southeast through the
area bringing with it ample mid level support for ascent. Given the
rich moisture in the atmosphere along with supreme lift the concerns
for a corridor of heavy rain along and on either side of the I-70
corridor remains rather high through the rest of the night.
Supplementing in the extreme rainfall amounts through the overnight
hours will be the mid and upper level flow will run almost perfectly
parallel to the east-west low level boundary. This will create
training storms through the night. With roughly 1 to 3+ inches
already having fallen across the area the soils are now likely
saturated and any additional rain will likely cause widespread
river/stream flooding and perhaps a few areas of flash flooding
where the heavier rains exist. Expect the period of the heaviest
rain to occur generally between sunset tonight and sunrise on Monday
morning, more specifically during the overnight hours.

As the trough slowly makes its way out of the area subsidence in its
way will take control along with drier conditions associated with a
continental originated surface ridge noses into the area behind a
cold front. Expect rain to gradually come to an end from west to
east through the day on Monday, leaving mostly dry conditions for
Independence Day festivities. Expect a few areas in central Missouri
to hold onto rain and showers through perhaps the afternoon hours,
but the evening should be amply dry for firework displays to go off
with little problem. Warm conditions then move in for the middle
part of the week with temperatures expected to be in the 90s. Given
how much rain is falling over the next few days the humidity could
get oppressive, and with the temperatures in the lower to middle
90s heat index values could reach well above 100 degrees. the next
chance for rain will likely come Tuesday night and Wednesday with a
progressive trough moving through the area.

&&

.Aviation...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1210 AM CDT SUN JUL 3 2016

IFR cigs/vis in moderate shra with embd ts will affect the terminals
thru 15Z before rain tapers off to lgt shra. Drizzle will then be
possible tomorrow afternoon as IFR cigs/MVFR vis persists. Winds out
the east around 10kts will back to the NE during the day tomorrow
while remaining btn 5-10kts.

&&

.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch through late tonight for KSZ025-057-060-
     102>105.

MO...Flash Flood Watch through late tonight for MOZ001>008-011>017-
     020>025-028>033-037>040-043>046-053-054.

&&

Discussion...Leighton
Aviation...73
Hazardous weather outlook, Jul 2, 5:01 AM CDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 AM CDT SAT JUL 2 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
501 AM CDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 WIDESPREAD HEAVY RAIN IS EXPECTED TODAY AND TONIGHT. FLASH FLOODING
 AND RIVER FLOODING IS POSSIBLE. ISOLATED STRONG STORMS ARE ALSO
 POSSIBLE WITH GUSTY WINDS AND SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 WIDESPREAD HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY WITH FLASH
 FLOODING...RIVER FLOODING AND STRONG STORMS ALL CONTINUING TO BE
 POSSIBLE AS WELL.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:20 PM CDTRiver Flood WarningEAXCass, Henry, Johnson60 hr
Jul 2, 8:34 PM CDTRiver Flood WarningEAXJohnson, Pettis59 hr
Jul 2, 9:28 PM CDTRiver Flood WarningEAXCooper, Howard4 days
Jul 2, 9:35 PM CDTAreal Flood AdvisoryEAXJackson, Lafayette4 hr
Jul 2, 9:44 PM CDTRiver Flood WarningEAXHoward34 hr
Jul 2, 9:53 PM CDTRiver Flood WarningEAXCooper3 days
Jul 2, 10:05 PM CDTRiver Flood WarningEAXCarroll48 hr
Jul 2, 10:13 PM CDTRiver Flood WarningEAXBates24 hr
Jul 2, 11:32 PM CDTAreal Flood AdvisoryEAXPlatte4 hr
Jul 3, 12:03 AM CDTFlash Flood WarningEAXPlatte6 hr
Jul 3, 12:37 AM CDTFlash Flood WarningEAXLafayette, Pettis, Saline6 hr
Jul 3, 12:48 AM CDTRiver Flood WarningEAXClay, Ray38 hr
Jul 3, 1:18 AM CDTFlash Flood WarningEAXCooper, Howard6 hr
Jul 3, 1:26 AM CDTFlash Flood WarningEAXClay, Jackson, Lafayette, Ray6 hr
Jul 3, 2:08 AM CDTFlash Flood WarningEAXCooper, Johnson, Lafayette, Pettis6 hr
Jul 3, 2:12 AM CDTFlash Flood WarningEAXJackson6 hr
Jul 3, 2:58 AM CDTRiver Flood WarningEAXClay, Platte30 hr
Jul 3, 5:42 AM CDTAreal Flood WarningEAXClay, Jackson, Lafayette, Platte, Ray12 hr
Jul 3, 5:58 AM CDTAreal Flood WarningEAXCarroll, Chariton, Cooper, Howard, Johnson, Lafayette and 3 more12 hr
Jul 3, 9:30 AM CDTRiver Flood WarningEAXCooper47 hr
Jul 3, 3:36 PM CDTRiver Flood WarningEAXCass, Henry, Johnson36 hr
Jul 3, 5:41 PM CDTAreal Flood WarningEAXCooper, Howard, Johnson, Lafayette, Pettis, Saline6 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.